Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Want to stop taking my PEP
Jan 14, 2011

Hi Dr.Bob

about 1 week ago i bottomed for this guy that i was drinking with one night. I made him put a condom on before we started because i never ever have unprotected sex. However, he ripped it off during sex without me knowing. when i realized I forced him to stop, which did not happen without a few punches.

Anyway, I have started taking PEP, zidovudine and reyetaz combo, but the side effects are unbearable, I have constant N/V, diarrhea, my hair is thinning and i am always itchy. my other major concern is this lightheadedness that is accompanied by a heat flush like what you feel when you take niacin. I am a med student and have so far failed a test because i can't focus more than 30 min without having to lay down. is there anything i can take with my PEP to make it more bearable so i can get through the rest of the 3 weeks?

thank you so much

Response from Dr. Frascino

Hi,

I recommend that anyone who has had an HIV exposure significant enough to warrant a course of PEP be followed by an HIV physician specialist (if at all possible) during the 28-day course. An HIV-knowledgeable physician is best equipped to evaluate and document the exposure, choose the best PEP regimen, evaluate and manage PEP-related side effects and toxicities, and arrange for post-PEP testing. There are a number of medical interventions that might help your symptoms. If there are contraindications to using these therapies or if your symptoms persist or worsen, a complete change of your PEP regimen may be warranted. (Zidovudine plus Reyataz would not be my first-line choice for PEP.) I urge you not to stop PEP, but rather to discuss your symptoms with an HIV specialist without delay.

Good luck.

Dr. Bob



Previous
First time Unprotected Anal Sex
Next
oral sex (TRANSMISSION VIA ORAL SEX, 2011)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement